Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for shortness of breath, nausea, dizziness and chest pain

Answered by
Dr.
Dr. Yogesh D

General & Family Physician

Practicing since :2009

Answered : 960 Questions

default
Posted on Mon, 9 Feb 2015 in Medicines and Side Effects
Question: My brother is currently living in a halfway house in XXXXXXX pa as a condition of his probation. he has been complaining to myself and our mother for two months about various medical issues such as shortness of breath, nausea, dizziness, chest pain, and difficulty concentrating. He also stated that his circadian rhythm has been disrupted. The facility he is housed in is a hotbed of activity with apropos of various illicit substances. One substance in particular is a major cause of concern for us all. A new drug known as kay two is being smoked constantly throughout the common areas, bedrooms, and bathrooms. He is being exposed to large amounts of second hand smoke on a daily basis. His symptoms did not begin to manifest themselves until he was placed in this facility and it is our shared opinion that the second hand smoke is making him ill. He has tried several times to be relocated and has reported the problem to staff numerous times to no avail. I have been doing research into these chemicals and have come to learn that exposure to even small amounts of this substance can cause significant health issues. We are trying to get my brother moved to a healthier environment but staff at the facility refuse to admit there is a problem. Recently after several residents began to threaten lawsuits against the facility for creating a hostile envvironment, staff began giving the residents that complained (as well as others they suspected of using and smuggling drugs into the facility) urine tests for synthetic cannabinoids. My brother was given four urine screens in a seven day period.

After the testing, he complained to our mother that he feels like he is being setup by a cold bureaucracy intent on protecting the profitability of their facility by causing residents that are trying to stand up for their basic human rights to end up back in jail where they will be unable to cause any further issues with the facility. Needless to say he tested positive for that garbage and he is absolutely livid with anger over the situation. So much in fact that he is considering filing a tort claim against the facility for professional negligence.

My brother asked me to contact a doctor that will attest to the fact that

1 due to the relative newness of these chemicals, it is unknown what impact repeat second hand exposure can cause. A false positive from repeat exposure to second hand smoke was confirmed by NMS Lab's Forensic dept as being an absolute possibility!

2 it is unknown what medications can cause false positives due to cross reactivity

3 repeat exposure to these toxic fumes can be detrimental to his health.

My brother swears he is not smoking this junk and I believe him. He has a prior history of opiate addiction but is making great progress towards a total recovery. It is unfair to him to be forced to remain in an environment that is so hostile to his health and wellness.

I would like you to email me a document that attests to the facts I have previously stated so I may fax it into the facility and hopefully get my brother out of that awful place.

Sincerely,
XXXX
Ps please include name praactice location years in medicine and a phone number if vverfication of credentials is needed. Also please add YYYY@YYYY to the reply email in case he has any questions. We are both poor college students and this service is a godsend for us! Thank you so much.
doctor
Answered by Dr. Yogesh D 7 hours later
Brief Answer:
The issue is serious and needs legal and medical help

Detailed Answer:
Hello,

I am sorry for your brother and the abuse he is going through.

K2 also known as spice contains synthetic cannabinoids and it has been known to cause the following symptoms.

rapid heart rate, vomiting, agitation, confusion, and hallucinations, elevated blood pressure and reduced blood supply to the heart (myocardial ischemia), and in a few cases it has been associated with heart attacks.

So the risk is real, and second hand smoke does have residual synthetic THC, the complete list of side effects of this are still not well known.

You have a legitimate concern for your brother's health and you will have to act fast.

Please consult your legal counselor and approach the court with the information provided in this link http://www.drugabuse.gov/YYYY/YYYY/spice-YYYY-marijuana

I can provide you the details of medical professionals dealing with such cases if you need them, however, I think the information contained in the link should be more than sufficient to convince any court of law.

Please do write back if you have any doubts.

Kind regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Yogesh D 9 hours later
The issue is we cannot find any non-anecdotal evidence that stipulates that these substances are too new for adequate information about second hand absorption to be found. We would need a link to an academic white paper OR preferably a signed document or digital equivalent thereof to fax into this facility. My brother is a good person and his health is being jeopardized by the negligence of this facility. Our mother is so worried we are concerned she may have another brain aneurysm from the stress. If needed we can pay another 18 to have that document written. If we go the tort route we will gladly renumerate you with additional funds for your expert opinion Doctor.

Sincerely, XXXX
doctor
Answered by Dr. Yogesh D 8 hours later
Brief Answer:
You can cite these articles.

Detailed Answer:
Hello XXXXXXX

Thanks for writing back.

For the time being I am providing you with two links for articles which you can download.

http://www.ncbi.nlm.nih.gov/YYYY/PMC0000/

http://www.cdc.gov/mmwr/preview/YYYY.htm

You can read through these as well and see if it helps.

http://www.healio.com/pediatrics/journals/pedann/2013-1-42-1/YYYY/organic-and-synthetic-cannabinoid-use-in-adolescents

http://learnaboutmarijuanawa.org/Reports/Marijuana_YYYY2014.pdf


I hope these will help you.

I will get back to you with more information as soon as I get some time to do that.

Please just leave a comment below the answer so that I can post the updates.

Take care.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Yogesh D 12 hours later
Thanks Doctorm We also found https://www.aacc.org/publications/YYYY/cannabinoids which has proven an invvaluable resource for establishing there are no standards for testing these substances.
doctor
Answered by Dr. Yogesh D 10 hours later
Brief Answer:
Here are some more articles

Detailed Answer:
Hi,

Thank you for writing back.

http://www.ncbi.nlm.nih.gov/YYYY/PMC0000/

This one is of particular importance as it addresses your question

http://www.healio.com/pediatrics/journals/pedann/YYYY/organic-and-synthetic-cannabinoid-use-in-adolescents.pdf

And this following one discusses the whole pharmacokinetics, which may or may not add value to the above article

I hope I have been of some use to you.

Wishing you all good health.

Take care.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Opiate addiction

doctor1 MD

I have severe cervical and spinal stenosis as well as neuropathy. Have had 3 cervical surgeries and looking possibly at a 4th. I am not a candidate...

doctor1 MD

Yes. I have had 1 shot of Naltrexone for opiate addiction 2 wks ago. I had two small strokes in XXXXXXX Iam now having rapid HR ( over 100) and...

doctor1 MD

Yes. I have had 1 shot of Naltrexone for opiate addiction 2 wks ago. I had two small strokes in XXXXXXX Iam now having rapid HR ( over 100) and...

doctor1 MD

Hello, I am recovering from opiate addiction. I am taking Buprenorphine and have been prescribed clonazepam for nineteen years for OCD and related...

doctor1 MD

i am recently prescribed 32mg of soboxone daily for pain and opiate addiction,but recently i have been experiencing moderate to severe back and...

doctor1 MD

Hello. I ve had two dvt s over 2 years ago. Sometimes I feel short of breath and a kind of fluttering in my heart. Should I see a Dr.? Otherwise I...

doctor1 MD

what can i take with suboxsone that will kill headachs cuased by thooth achs and root infection see and just to ask a question about health and it...